Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 7, 2020, 10:27 AM EST for Edgecombe County, North Carolina. It took effect at Feb 8, 2020, 8:45 AM EST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2020, 10:27 AM EST (15:27 UTC)
- In effect from
- Feb 8, 2020, 8:45 AM EST
- Expired
- Feb 15, 2020, 7:10 PM EST
- In force
- 7 days
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Tarboro (TARN7). The gauge peaked at 25.55 ft at Feb 12, 2020, 6:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:49 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 7, 6:49 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 649 AM EST Fri Feb 7 2020 .SYNOPSIS... A powerful and unusually strong upper level trough and accompanying surface cyclone will strengthen while tracking up the middle Atlantic coast today. A trailing cold front will cross central NC this morning. High pressure will follow and build across the Southeast tonight and Saturday, ahead of a fast-moving frontal system that will cross the region Saturday night. && .NEAR TERM /THROUGH TONIGHT/... As of 400 AM Friday... ...Unusually strong, high impact gradient wind event expected across cntl NC early today... Beneath and downstream of a powerful mid-upr level trough, the related height gradient will tighten significantly overhead cntl NC this morning. Extreme mid lvl height falls are forecast to peak between 250-300 meters from the srn Appalachians this morning to the nrn middle Atlantic and srn New England coast tonight. At the surface, a rapidly deepening cyclone in the immediate lee of the VA Blue Ridge, already down to 985 mb between ROA and CHO at 09Z, will continue to deepen while tracking newd, to below 970 mb off the nrn middle Atlantic and srn New England coast by tonight. A trailing, fractured cold front analyzed from swrn VA (near HLX) swd across the wrn Carolinas from near CLT and CAE. Strong, 5-10 mb/3 hr MSL pressure rises will overspread cntl NC this morning, as the rapidly deepening low lifts away and high pressure expands across the Southeast. Frequent wind gusts between 35 and 45 mph are expected to materialize from the sw this morning, likely peaking between 10-15Z. Locally higher gusts are likely, including at least a couple of isolated ones in excess of 50 mph, especially from MEB to FAY to GSB. The wind will gradually lessen through the afternoon, then become mostly calm overnight. Given that this is expected to be an unusually strong wind event, and soil is saturated from multiple inches of soaking rain during the past 48 hours, scattered to numerous uprooted trees may result, as will numerous power outages from falling limbs/branches. Travel and outdoor activities are not advised this morning due to the increased risk of tree damage. Additionally, scattered showers and isolated storms, as strong mid level cooling edges ewd and lowers the minus 10C level in the the 10- 12 thousand ft range, will accompany the fractured cold front ewd across cntl NC this morning. After early morning high temperatures in the 50s this morning, temperatures will fall or hold steady through this afternoon, then fall rapidly with clear skies and strong radiational cooling overnight. Lows will be mostly be in the mid-upr 20s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 430 AM Friday... Another vigorous upper level shortwave trough will approach and cross the Carolinas on Saturday and Saturday night. This feature us moisture starved and the latest runs have suppressed the best forcing slightly southward and accelerated the arrival time just a bit. Will include slight chance PoPs for some spotty/fleeting rain across the far western Piedmont on Saturday afternoon and across all of central NC for Saturday evening. The thermal profile is cold but boundary layer temperatures during he afternoon and evening appear warm enough to preclude much in the way of snow and given the light precip amounts and intensity, don't expect much assistance from wet bulbing. In addition, partial thicknesses point to an event near the snow/indeterminate location on the p-type nomogram which is consistent with a pattern that rarely produces a predominate p-type of snow. Have adjusted maxes down for Saturday with highs now in the mid 40s to around 50. Behind the system, lows on Saturday night should fall into the upper 20s to lower 30s. && && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 525 AM Thursday... Fair weather with near zero PoPs are expected for Sunday and Sunday night as a westerly flow aloft and cool surface high pressure is centered across the region. Highs on Sunday will range in the lower to mid 50s with lows in the upper 30s to lower 40s. The next weather system, comprised of a slow moving cold front will approach on Monday and then stall across the southern Appalachians on Tuesday. A southwesterly upper level flow, which will be parallel to the front will keep the system stalled near and just west of our region through Thursday. A bit of a lull in precipitation coverage is expected on Tuesday night and early Wednesday. An upper level low across the desert southwest will open up and push east on Wednesday into Thursday and will likely lead to a surface wave developing along the front and enhancing the rain threat on Thursday. -Blaes && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 645 AM Friday... A fractured (discontinuous) cold front, and band or two of scattered showers and isolated storms, will sweep east across cntl NC TAF sites through 14-15Z. Unseasonably strong swly to wswly surface winds will develop behind that front, with sustained winds between 20-30 kts, locally higher, and gusts between 35-45 kts, locally higher. In fact, a gust of 46 kt was recently measured at GSO. The wind will gradually lessen through noon, but remain breezy through sunset, then become light to calm overnight. Outlook: A passing mid to upper level disturbance and related surface frontal system will cross the region with an associated chance of light rain and MVFR conditions late Sat into early Sun. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM EST this afternoon for NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Blaes LONG TERM...Blaes AVIATION...MWS
Hazardous weather outlook, Feb 7, 5:53 AM EST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 553 AM EST Fri Feb 7 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 553 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 7, 7:58 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM NON-TSTM WND GST 2 SSE GOLDSBORO 35.35N 77.96W
02/07/2020 M46 MPH WAYNE NC AWOS
46 MPH AT SEYMOUR JOHNSON AFB, KGSB.
&&Local storm report, Feb 7, 7:59 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM NON-TSTM WND GST 1 NNW RDU INTERNATIONAL 35.88N 78.79W
02/07/2020 M54 MPH WAKE NC ASOS
54 MPH GUST REPORTED AT RDU.
&&Local storm report, Feb 7, 8:07 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM NON-TSTM WND GST 3 WSW ELROY 35.32N 77.97W
02/07/2020 M59 MPH WAYNE NC AWOS
AWOS STATION KGSB GOLDSBORO S. J.
&&
DLLocal storm report, Feb 7, 8:33 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM NON-TSTM WND GST 4 E HOPE MILLS 34.98N 78.88W
02/07/2020 M58 MPH CUMBERLAND NC ASOS
ASOS STATION KFAY FAYETTEVILLE.
&&
CTMLocal storm report, Feb 7, 8:35 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
835 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM NON-TSTM WND GST 4 ESE COLFAX 36.10N 79.95W
02/07/2020 M54 MPH GUILFORD NC ASOS
ASOS STATION KGSO GREENSBORO.
&&
CTMLocal storm report, Feb 7, 8:38 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
838 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM NON-TSTM WND GST 3 ENE BONNIE DOONE 35.12N 78.92W
02/07/2020 M51 MPH CUMBERLAND NC AWOS
AWOS STATION KFBG FORT BRAGG SIMMO.
0722 AM NON-TSTM WND GST 5 ENE EAST LAURINBURG 34.78N 79.37W
02/07/2020 M51 MPH SCOTLAND NC ASOS
ASOS STATION KMEB MAXTON.
0702 AM NON-TSTM WND GST 2 N RDU INTERNATIONAL 35.90N 78.78W
02/07/2020 M54 MPH WAKE NC ASOS
ASOS STATION KRDU RALEIGH DURHAM.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:02 PM EST | Special Weather Statement | RAH | Sampson | 28 min |
| Feb 6, 7:03 PM EST | River Flood Warning | RAH | Franklin | 63 hr |
| Feb 6, 7:09 PM EST | River Flood Warning | RAH | Harnett | 32 hr |
| Feb 6, 7:54 PM EST | Areal Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Guilford and 2 more | 10 hr |
| Feb 6, 9:16 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 19 hr |
| Feb 7, 7:30 AM EST | River Flood Warning | RAH | Cumberland | 4 days |
| Feb 7, 10:25 AM EST | River Flood Warning | RAH | Wayne | 8 days |
| Feb 7, 1:53 PM EST | River Flood Warning | RAH | Halifax, Northampton | 19 days |
| Feb 7, 1:53 PM EST | River Flood Warning | RAH | Halifax, Northampton | 20 days |
| Feb 7, 5:15 PM EST | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 3 days |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.